Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 32, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 15, 2012, 2:28 AM PDT. It took effect at Mar 15, 2012, 11:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 2:28 AM PDT (09:28 UTC)
- In effect from
- Mar 15, 2012, 11:00 AM PDT
- Expired
- Mar 16, 2012, 2:36 AM PDT
- In force
- 16 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
841 WHUS76 KMTR 150928 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 228 AM PDT THU MAR 15 2012 ...INCREASING SOUTHERLY WINDS EXPECTED LATER THIS MORNING... PZZ570-151730- /O.NEW.KMTR.SC.Y.0032.120315T1800Z-120316T0300Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 228 AM PDT THU MAR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT LATER THIS MORNING. THE STRONGEST WINDS WILL BE IN NORTHERN PORTIONS OF THE FORECAST AREA. THESE WINDS WILL GENERATE STEEP FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-151730- /O.NEW.KMTR.SC.Y.0032.120316T0000Z-120316T1200Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 228 AM PDT THU MAR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. * WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON. THE STRONGEST WINDS WILL BE IN THE VICINITY OF ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
969 WHUS76 KMTR 151538 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 838 AM PDT THU MAR 15 2012 ...INCREASING SOUTHERLY WINDS EXPECTED LATER THIS MORNING... PZZ570-152345- /O.CON.KMTR.SC.Y.0032.120315T1800Z-120316T0300Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 838 AM PDT THU MAR 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS AND WAVES: SOUTHERLY WINDS 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE IN NORTHERN PORTIONS OF THE FORECAST AREA. THESE WINDS WILL GENERATE STEEP FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-152345- /O.CON.KMTR.SC.Y.0032.120316T0000Z-120316T1200Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 838 AM PDT THU MAR 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. * WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON. THE STRONGEST WINDS WILL BE IN THE VICINITY OF ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
836 WHUS76 KMTR 160936 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 236 AM PDT FRI MAR 16 2012 PZZ530-161745- /O.CAN.KMTR.SC.Y.0032.000000T0000Z-120316T1200Z/ /O.NEW.KMTR.SC.Y.0033.120316T2200Z-120317T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 236 AM PDT FRI MAR 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON. THE STRONGEST WINDS WILL BE IN THE VICINITY OF ANGEL ISLAND. WINDS BECOME NORTHWESTERLY TONIGHT AND DIMINISH TO 5 TO 15 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-161745- /O.NEW.KMTR.SC.Y.0033.120316T2200Z-120317T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 236 AM PDT FRI MAR 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. * WINDS: SOUTHWEST WINDS INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-161745- /O.NEW.KMTR.SC.Y.0033.120316T2200Z-120317T1000Z/ POINT ARENA TO POINT REYES TO 10 NM- 236 AM PDT FRI MAR 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. * WINDS: SOUTHWEST WINDS INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-161745- /O.NEW.KMTR.SC.Y.0033.120316T2200Z-120317T1000Z/ POINT REYES TO PIGEON POINT TO 10 NM- 236 AM PDT FRI MAR 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. * WINDS: SOUTHWEST WINDS INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 2:25 AM PDT, 3 minutes earlier.
Area forecast discussion, Mar 15, 2:25 AM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
225 AM PDT THU MAR 15 2012
.DISCUSSION...AS OF 2:25 AM PDT THURSDAY...AREA RADARS INDICATE
THAT RAINFALL IS DIMINISHING ACROSS THE DISTRICT. AUTOMATED GAUGES
HAVE PICKED UP A FEW HUNDREDTHS IN SANTA CRUZ...NAPA AND CONTRA
COSTA COUNTIES OVER THE PAST HOUR. AFTER THESE LAST FEW SHOWERS
END...THE REST OF THE DAY SHOULD BE MOSTLY RAIN FREE. THE NEXT
IMPULSE IS FORECAST TO SAG SOUTH FROM THE OREGON BORDER LATER THIS
AFTERNOON AND REACH THE NORTH BAY BY EVENING...THEN SPREAD SOUTH
THROUGH THE REST OF THE BAY AREA OVERNIGHT. QPF TOTALS EXPECTED
WITH THIS SYSTEM RANGE FROM A HALF INCH TO NEAR 2 INCHES WITH THE
BULK OF THAT EXPECTED IN THE NORTH BAY MOUNTAINS. AREAS SOUTH OF
THE MONTEREY BAY ARE FORECAST TO RECEIVE VERY LITTLE RAIN...A
QUARTER OF AN INCH OR LESS.
THE COLD FRONT ASSOCIATED WITH THIS UPPER TROUGH THAT HAS BROUGHT
US SOME RAIN OVER THE PAST FEW DAYS WILL FINALLY MOVE THROUGH THE
DISTRICT FRIDAY NIGHT. WINDS WILL INCREASE FROM THE SOUTH AHEAD OF
AND WITH THE FRONT...BUT AT THIS TIME LOOK LIKE THEY SHOULD REMAIN
BELOW ADVISORY LEVELS. RAINFALL COULD BE LOCALLY HEAVY AT TIMES
WITH THE FRONTAL PASSAGE...BUT THE FRONT IS FORECAST TO MOVE
THROUGH QUICKLY SO NO ONE AREA SHOULD SEE PROLONGED TRAINING OF
CELLS. EVEN SO RAINFALL WITH THE FRONT IS FORECAST TO RANGE FROM
AROUND A HALF INCH TO ONE INCH ACROSS LOWER ELEVATIONS TO 1-3 INCHES
IN THE COASTAL HILLS. THE FRONT IS FORECAST TO BE THROUGH THE
AREA BY SATURDAY MORNING LEAVING A MUCH COLDER AND UNSTABLE
AIRMASS IN ITS WAKE. COOL SHOWERY CONDITIONS ARE EXPECTED THROUGH
THE REST OF THE WEEKEND WITH SNOW LEVELS LOWERING TO 2000-3000
FEET...ALTHOUGH THE MAIN MOISTURE FEED WILL NO LONGER BE PRESENT.
HIGH PRESSURE IS FORECAST TO REBUILD ALONG THE COAST EARLY NEXT
WEEK...BUT SHOWER CHANCES REMAIN IN THE FORECAST ESPECIALLY ACROSS
THE NORTHERN THIRD OF THE CWA. A TROUGH IS PROGGED TO DEEPEN OFF
THE COAST BY NEXT WEEKEND FOR MORE ORGANIZED RAINFALL.
&&
.AVIATION...AS OF 10:50 PM PDT WEDNESDAY...WEAK FRONTAL BOUNDARY
STALLED ACROSS THE SF BAY AREA ON WEDNESDAY EVENING. MOIST
ONSHORE FLOW WILL CONTINUE TO PRODUCE PERIODS OF LIGHT RAIN FOR
SF BAY AREA TERMINALS FOR THE NEXT SEVERAL HOURS ALONG...ALONG
WITH MVFR CIGS. LOCAL IFR CIGS ARE LIKELY OVERNIGHT AS WELL...BUT
MAINLY NEAR KSTS. NEXT SYSTEM WILL APPROACH THE AREA ON THURSDAY
AND MOIST ONSHORE FLOW WILL MAINTAIN MVFR CIGS THROUGH THE DAY.
THERE MAY BE A BREAK IN PRECIP FROM LATE TONIGHT THROUGH MUCH OF
THURSDAY...BUT CONFIDENCE IN THIS IS NOT VERY HIGH. LIGHT SE WINDS
WILL VEER TO THE THE SW AND INCREASE SOMEWHAT ON THURSDAY
AFTERNOON. LIGHT RAIN WILL BECOME MORE LIKELY DURING THE AFTERNOON
IN THE NORTH BAY AND ELSEWHERE IN THE SF BAY AREA DURING THURSDAY
EVENING.
VICINITY OF KSFO...MVFR CIGS WILL PERSIST THROUGH TONIGHT AND
VERY LIKELY THROUGH THURSDAY AND THURSDAY NIGHT. LIGHT RAIN
SHOULD END BY 12Z...BUT CONFIDENCE IN THIS IS NOT VERY HIGH. LIGHT
SE WINDS OVERNIGHT WILL TURN TO SW AND INCREASE THURSDAY AFTERNOON.
RAIN WILL BECOME MORE LIKELY ONCE AGAIN BY THURSDAY EVENING AS THE
NEXT FRONTAL BOUNDARY APPROACHES.
KSFO BRIDGE APPROACH....SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...MVFR CIGS WILL LIKELY DEVELOP LATER
TONIGHT DUE TO MOIST ONSHORE FLOW AND COOLING IN THE BOUNDARY
LAYER. A FEW SPRINKLES ARE POSSIBLE AS WELL...BUT MOST PRECIP
SHOULD REMAIN NORTH OF THE MONTEREY BAY AREA THROUGH THURSDAY. IF
MVFR CIGS DEVELOP LATER TONIGHT...THEY SHOULD SCATTER OUT AROUND
MIDDAY ON THURSDAY. WINDS WILL REMAIN LIGHT.
&&
.MARINE...AS OF 4:50 AM PDT WEDNESDAY...SEAS ARE FORECAST TO
BUILD BY THE WEEKEND WITH A NORTHWESTERLY SWELL POSSIBLY UP TO 20
FEET ON SATURDAY.
&&
.CLIMATE...HERE ARE RECORD RAINFALL AMOUNTS FOR THE MONTH OF MARCH
AND THE NORMAL AMOUNT OF RAINFALL THOSE LOCATIONS RECEIVE.
SF BAY AREA
.LOCATION....................RECORD/YEAR............NORMAL
SANTA ROSA (CO-OP)...........15.74/1983.............4.53
KENTFIELD....................22.69/1983.............6.56
SAN RAFAEL...................15.99/1904.............4.59
NAPA.........................11.97/1995.............3.87
SAN FRANCISCO.................9.04/1983.............3.26
SF AIRPORT....................9.01/1958.............2.96
OAKLAND.......................9.83/1983.............3.39
OAKLAND AIRPORT...............7.13/2006.............3.08
RICHMOND.....................12.24/1983.............3.37
LIVERMORE.....................4.73/2006.............2.36
MOUNTAIN VIEW.................6.39/1983.............2.26
SAN JOSE......................7.57/1907.............2.04
GILROY.......................13.22/1991.............3.00
SANTA ROSA AIRPORT...........11.13/2006.............4.98
MONTEREY BAY AREA
.LOCATION....................RECORD/YEAR............NORMAL
MONTEREY....................10.64/1907..............3.38
SANTA CRUZ..................15.16/1983..............4.63
SALINAS......................9.43/1991..............2.74
SALINAS AIRPORT..............5.99/1991..............2.26
KING CITY....................8.90/1911..............2.20
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...PT ARENA TO PIGEON PT 10-60 NM FROM 11 AM
SCA...SF BAY FROM 5 PM
&&
PUBLIC FORECAST: SIMS
AVIATION/MARINE: DYKEMA
CLIMATE: DH/BELLNearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.